Kansas, 2025

Damaging Wind in Kansas, July 11, 2025

July 11, 2025 · NWS GLD · 1 event in 1 county or zone

A line of thunderstorms moved into Northwest Kansas during the late evening of the 11th. A four inch tree limb was reported down 2 NNW Blakeman.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GLD wrote it up.

A line of thunderstorms moved into Northwest Kansas during the late evening of the 11th. A four inch tree limb was reported down 2 NNW Blakeman.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 11, 11:08 PM CST, 2 minutes earlier. Its key messages:

  • Storms will be possible daily through Saturday with the main threat of damaging winds.
  • Heavy rainfall is forecast overnight Friday into Saturday morning with 2 to 4 inches expected, mainly for northwestern counties. A Flood Watch is in effect tonight through 9AM MT Saturday.
  • Remaining mild throughout with highs around the low to mid 90s.
Area forecast discussion, Jul 11, 11:08 PM CST, 2 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
1108 PM MDT Fri Jul 11 2025

.KEY MESSAGES...

- Storms will be possible daily through Saturday with the main
  threat of damaging winds.

- Heavy rainfall is forecast overnight Friday into Saturday
  morning with 2 to 4 inches expected, mainly for northwestern
  counties. A Flood Watch is in effect tonight through 9AM MT
  Saturday.

- Remaining mild throughout with highs around the low to mid
  90s.

&&

.UPDATE...
Issued at 1106 PM MDT Fri Jul 11 2025

The Severe Thunderstorm Watch has been allowed to expire. Still
can't completely rule out a rogue instance of a severe gust
across Red Willow and Decatur counties through the next hour but
upstream observations only ranged in the 35-45 mph range
precluding any need for a local extension.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 1216 PM MDT Fri Jul 11 2025

Tonight, multiple rounds of storms are expected to move through
the area, especially our northwest areas overnight into Saturday
morning. Generally, severe weather is favorable given the
environmental conditions. Instability right now is likely the
biggest limiting factor, but it is adequate. The main threats
from severe weather will be damaging winds and a secondary
threat of large hail. As far as timing, the storms look to be
approaching our westernmost counties by around 00z to 01z and
progress eastward through the area quickly. We are outlooked in
a Slight Risk of Severe Weather from SPC to reflect this risk,
especially for our northwesternmost areas. Some blowing dust
out ahead of these storms will be a concern again tonight, but
generally given the rainfall yesterday should be improved
slightly.

One large concern for especially the overnight hours from around
10pm-midnight MT through around 6am MT or later will be the
flash flooding threat. This concern is mainly for the
northwesternmost counties (Yuma, Dundy, and Cheyenne), but could
extend to the surrounding counties to the east and south of
that location given some of the uncertainties. Environmental
conditions in this area are quite favorable for flash flooding
with decent moisture up the atmospheric column, high PWs, long
skinny CAPE, and lower shear. There is a small low level jet,
but it is quite weak and if it does not manifest, this could be
the biggest limiting factor toward seeing flash flooding. For
now in recent models, it seems adequate, but will need to be
monitored. There is also some uncertainty in how much training
will occur with these storms, but recent model trends have been
increasingly highlighting this scenario. If that happens, flash
flooding impacts will be likely.

Looking at the models, multiple rounds of rainfall will occur
over the area from 10/11PM MT through 6AM MT with 2-4" inches
expected. This could occur over the same areas, based on recent
trends, primarily for Yuma, Dundy, and Cheyenne counties. This
rainfall could be fairly efficient as well with 1-1.5" per hour
rainfall rates possible. We are outlooked in a Slight Risk of
Heavy Rainfall for these areas to reflect this risk. Given the
flashy creeks and rivers in this area and general hilly terrain,
this will be a big concern for flash flooding impacts. Minor to
moderate flooding on rural roads and low lying areas are all in
the realm of possibility, especially near creeks and rivers. As
a result, a Flood Watch has been issued for Yuma, Dundy, and
Cheyenne counties to highlight the risk areas and potential for
flash flooding. We will continue monitoring overnight. MSW

&&

.LONG TERM /SATURDAY THROUGH FRIDAY/...
Issued at 1216 PM MDT Fri Jul 11 2025

Saturday through Tuesday, upper level ridging will build over
the area. Conditions will be fairly dry overall Saturday
afternoon through Tuesday as a result. Winds will be
predominantly southerly. So fire weather concerns should be kept
to a minimum with RHs well above 20-30%. High temperatures will
be mild in the mid 90s overall with heat index values in the low
90s. Generally, expect sunny and dry weather early next week.

Tuesday night through the end of the workweek, multiple rounds
of rainfall and systems are possible as zonal flow dominates the
pattern and 1-2 shortwaves could influence the area. There is
still a lot of model uncertainty in these systems, especially
since one will influence the other as we go toward the weekend.
Generally, looking at the current model trends, all modes of
severe weather will be possible, especially damaging winds. And
flash flooding could also be a concern in hilly or urban areas
where rain trains or falls multiple times over the same area. A
lot of what happens at the end of next week will become more
clear as we get to Monday and Tuesday timeframe. We will keep
monitoring closely for changes. MSW

&&

.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 1010 PM MDT Fri Jul 11 2025

Showers and storms continue to move towards each terminal. An
outflow boundary is forecast to impact KGLD just before the
start of the period but shower and storms are anticipated to
continue to impact the terminal through around 09Z with periods
of MVFR conditions. The perhaps more impactful terminal impacts
look to be for KMCK with heavier rainfall and the potential for
stronger winds around 45kt. An increasing signal for stratus to
impact KGLD starting around 11Z, some fog can't be ruled out but
think stratus is most likely. Rain should end later at KMCK than
at KGLD so not impacting any impacts. Potential for stratus may
linger around until the early afternoon for KGLD before finally
clearing out.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch until 10 AM CDT this morning for KSZ001.
CO...Flood Watch until 9 AM MDT Saturday for COZ090.
NE...Flood Watch until 9 AM MDT Saturday for NEZ079.

&&

UPDATE...Trigg
SHORT TERM...Williams
LONG TERM...Williams
AVIATION...Trigg
Hazardous weather outlook, Jul 11, 11:05 PM CST, 5 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
1105 PM MDT Fri Jul 11 2025

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-130515-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
1105 PM MDT Fri Jul 11 2025 /1205 AM CDT Sat Jul 12 2025/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...TONIGHT...

Heavy rain and localized flash flooding will also be possible for
areas north of Interstate 70 and west of Highway 25 this evening into
the overnight hours. Particularly from northern Yuma County into
Dundy County Nebraska and Cheyenne County Kansas were a Flood Watch
is in effect from 6PM this evening through 9AM Saturday morning where
rainfall amounts of 1" to 4" may occur.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required.

In the hours before

Local storm report, Jul 11, 7:54 PM CST, 3 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
754 PM MDT Fri Jul 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     Hail             4 NNE Vernon            39.98N 102.24W
07/11/2025  M1.00 Inch       Yuma               CO   Trained Spotter

            Hail ranged from pea to quarter in size.
            Winds were 40+ MPH.

&&

JTL
Local storm report, Jul 11, 7:59 PM CST, 3 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
759 PM MDT Fri Jul 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 PM     Tstm Wnd Gst     5 NE Vernon             39.98N 102.20W
07/11/2025  M74 MPH          Yuma               CO   Mesonet

            Weatherlink site Osmus Farm reports the
            gust.

&&

Trigg
Local storm report, Jul 11, 8:27 PM CST, 2 hours 43 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
827 PM MDT Fri Jul 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 PM     Tstm Wnd Gst     3 NNW Beecher Island    39.92N 102.15W
07/11/2025  M62 MPH          Yuma               CO   Mesonet

            Weatherlink site Lazy_Td_Farm.

&&

Trigg
Special weather statement, Jul 11, 9:32 PM CST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Goodland KS
932 PM MDT Fri Jul 11 2025

NEZ079-120415-
Dundy NE-
932 PM MDT Fri Jul 11 2025

...STRONG THUNDERSTORMS WILL IMPACT DUNDY COUNTY THROUGH 1015 PM
MDT...

At 932 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Ogallala to 6 miles north of
Imperial to 5 miles southwest of Champion to 15 miles northeast of
Wray. Movement was southeast at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

These storms will remain over mainly rural areas of Dundy County,
including the following locations... Max.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
northwestern Kansas...and southwestern Nebraska.

&&

LAT...LON 4000 10133 4021 10205 4035 10205 4035 10132
TIME...MOT...LOC 0332Z 302DEG 30KT 4099 10169 4061 10165 4041 10179
4023 10202

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Wise
Special weather statement, Jul 11, 10:21 PM CST, 49 minutes before
Special Weather Statement
National Weather Service Goodland KS
1121 PM CDT Fri Jul 11 2025

NEZ080-120515-
Hitchcock NE-
1121 PM CDT Fri Jul 11 2025

...STRONG THUNDERSTORMS WILL IMPACT HITCHCOCK COUNTY THROUGH 1215 AM
CDT...

At 1121 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Wallace to 6 miles
northwest of Palisade to 7 miles northwest of Stratton to 3 miles
southwest of Benkelman. Movement was southeast at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Palisade and Stratton around 1125 PM CDT.

Other locations in the path of these storms include Trenton and
Culbertson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
northwestern Kansas...and southwestern Nebraska.

&&

LAT...LON 4000 10076 4000 10132 4035 10132 4035 10076
TIME...MOT...LOC 0421Z 302DEG 30KT 4078 10125 4040 10121 4020 10135
4002 10158

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Wise
Special weather statement, Jul 11, 10:51 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Goodland KS
1151 PM CDT Fri Jul 11 2025

KSZ002-003-NEZ080-081-120545-
Rawlins KS-Decatur KS-Red Willow NE-Hitchcock NE-
1151 PM CDT Fri Jul 11 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN RAWLINS...NORTHERN
DECATUR...RED WILLOW AND HITCHCOCK COUNTIES THROUGH 1245 AM CDT...

At 1151 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hayes Center to 6 miles northwest of
Culbertson to 3 miles east of Trenton to 12 miles northwest of
Atwood. Movement was east at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Culbertson around 1155 PM CDT.
  McCook and Ludell around 1210 AM CDT.

Other locations in the path of these storms include Herndon,
Indianola and Danbury.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
northwestern Kansas...and southwestern Nebraska.

&&

LAT...LON 3972 10018 3989 10132 4035 10118 4035 10020
TIME...MOT...LOC 0451Z 291DEG 31KT 4053 10098 4030 10092 4018 10096
3994 10122

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Wise

The radar

The Goodland radar (KGLD), 72 km away, was scanning. The volume nearest the first event began at 05:10 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Rawlins

When
July 11, 11:10 PM CST
Where
Rawlins County, 1.64 mi NNW of Blakeman
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.842, -101.133

Four inch tree limb down from the wind with thunderstorms that moved through.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2025Every state in 2025This day in weather historyWarnings in Kansas, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1275052.